http://www.curetoday.com/expertconnections/gist/side-effects-associated-with-other-treatments-for-gist
Side Effects Associated With Other Treatments for GIST

Melissa D. Shepherd

Melissa Shepherd, an acute care nurse practitioner from the Huntsman Cancer Institute in Salt Lake City, Utah, discusses side effects associated with second- and third-line treatments for gastrointestinal stromal tumors (GIST).

The tyrosine kinase inhibitors Sutent (sunitinib) and Stivarga (regorafenib) are available in subsequent lines after Gleevec (imatinib). These agents have similar side effect profiles compared with Gleevec, but there is less of a problem with edema, Shepherd says.

However, she says, hand-foot syndrome is more of a problem with these second- and third-line agents. Hand-foot syndrome causes painful calluses on a patient’s hands and feet, which can interfere with everyday tasks like driving.

Shepherd also provides an overview of palliative care. She says that there are a couple different ways to view palliative care, but no matter what, the focus is on improving quality of life.
Print | cure Printing...